Antimalarial drug-induced retinopathy was first described in the 1950s. Screening for preclinical poisoning prevents evolution to irreversible maculopathy. We discuss, through the case of maculopathy with antimalarial (AM) revealed by progressive bilateral decrease in vision in a patient with lupus, the modalities of monitoring patients treated with AM and the management of a potential intoxication. All authors stress the need for clinical and paraclinical ophthalmological monitoring regularly to detect early signs of impaired retinal function at a reversible stage. Indeed, at a more severe retinal intoxication, impaired visual function remains irreversible and can lead to blindness. A full ophthalmologic assessment is necessary before starting long course treatment with AM, possibly coupled with additional tests (central visual field, colour vision and/or electrophysiological examinations)..